Aa
A
A
Close
Avatar universal
Stopping metoprolol 25mg after 6 days??
I've taken metoprolol for six days for high blood pressure, it made me feel lousy, groggy and gave me headaches. I want to stop it cold turkey, my doctor says its ok with such a small dose but I am a huge worrier and would like to know if anyone had any side effects when stopping even after taking it for such a short period of time??
Cancel
9 Answers
Page 1 of 1
63984 tn?1385441539
Your reaction to Metoprolol sounds like what I experienced when I started taking it years ago to get my blood pressure reduced.  After a couple of weeks, the symptoms went away and my blood pressure was relieved.  I'd consider staying on the drug for a week or so.  High blood pressure can be extremely dangerous.
That being said, if you wish to stop it, I'd suggest you trust your doctor regarding how to do so.  
Keep  us informed.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
My last dose was two nights ago, I felt fine yesterday morning, last night I thought my heart will jump out of my chest, my BP was 160/110. Pulse 120. Very very high for me. This  morning I woke up feeling like I am dying, I took the metoprolol and within half an hour my BP was down to 120/75. Wow! I did not expect to feel like this after only 6 days. I guess quitting cold turkey is not a good idea, I will remain on the medicine and hopefully within a week the side effects will go down. So I urge anybody taking this, do NOT stop this even after a week, no matter what the doctor says.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Your dosage is rather low and you hadn't taken it for very long so your doctor is probably correct in stopping it cold turkey in your case. I took Toprol XL 25mg for more than 3 years and weened myself over a period of two weeks. I did not have the side effects that you are complaining about, but shortness of breath and terrible night sweats - I am glad, I got rid of it.
Comment
Cancel
Comment
Avatar universal
im in the same boat 25mg metoprolol  for 3 years 2nd week of 12.5 a day still have a little anxiety in late afternoon dr gave me xanex trying meditation and breathing hope it gets better next week when i go 12.5 every other day
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Yes, I took 25mg Toprol for 7 years. Doctor told me to quit because my heart rate was too low...going into the 30's at night. I quit cold turkey and had much the same effects you were having. Doctor told me to split the tablet in half and take basically 12.5 mg a day for two weeks, then stop. Haven't had any problems since. If you are going to go off the medication always, no matter what the doctor says, ween yourself off no matter what the dosage!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Learned more (cautiously, "with a grain of salt") from this than other things I read, and success!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
Learned more (cautiously, "with a grain of salt") from this than other things I read, and success!!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am quitting Metoprolol Succ cold turkey because after being on it for five weeks, my heart rate and blood pressure have been good, but I had an anxiety attack so bad it sent me to the ER yesterday. After takiing 325 mg of baby asprin I went home fine. I am feeling withdrawals today, but my blood pressure is down. I developed severe insomnia and anxiety, and severe tingling in all my extremeties. It is hard to get in to see my doctor but I will ASAP. I was trying to tolerate these side effects for the lower blood pressure, but the nightmares, anxiety, and lack of sleep sent me back to the ER! What good is this drug for my hypertension if its side effects give me anxiety so bad I have to go to ER anyway! Any suggestions would be helpful. Thanks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I am quitting Metoprolol Succ cold turkey because after being on it for five weeks, my heart rate and blood pressure have been good, but I had an anxiety attack so bad it sent me to the ER yesterday. After takiing 325 mg of baby asprin I went home fine. I am feeling withdrawals today, but my blood pressure is down. I developed severe insomnia and anxiety, and severe tingling in all my extremeties. It is hard to get in to see my doctor but I will ASAP. I was trying to tolerate these side effects for the lower blood pressure, but the nightmares, anxiety, and lack of sleep sent me back to the ER! What good is this drug for my hypertension if its side effects give me anxiety so bad I have to go to ER anyway! Any suggestions would be helpful. Thanks
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
What have u found out? I have been on 25 mg since March and want off it. Started weaning monday at 12.5. I too have had terrible anxiety on it, throat tightness and trips to ER. How did u make out finally?
Comment
Cancel
Comment
Avatar universal
From what I have found out after being on Toprol/Metoprolol off and on many times is that on such low doses (<50mg) you can stop cold turkey, it doesn't really make a difference.
Comment
Cancel
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Doctor Ratings & Reviews
Who are the top-rated Cardiologists in your area?
Heart Disease Community Resources
Top Heart Disease Answerers
159619 tn?1499916784
Blank
Salt Lake City, UT
11548417 tn?1506084164
Blank
Netherlands
Avatar universal
Blank
5536886 tn?1455830946
Blank
Avatar universal
Blank